Alert archive / Connecticut / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 2, 2018, 5:28 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 20 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2018, 5:28 PM EDT (21:28 UTC)
- Expired
- Oct 2, 2018, 5:48 PM EDT
- In force
- 20 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Brookhaven radar (KOKX), 50 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 5:28 PM EDT | TORNADO | 1 Wsw New Canaan, CT | STORM SURVEY TEAM CONFIRMED AN EF1 TORNADO THAT BEGAN NEAR NEW CANAAN AND LIFTED NEAR NORWALK WITH ESTIMATED PEAK WINDS OF 100 MPH, A 100 YARD PATH WIDTH, AND A PATH LENGTH OF 3.76 MILES. |
| Oct 2, 5:29 PM EDT | TORNADO | 1 W New Canaan, CT | STORM SURVEY TEAM CONFIRMED AN EF1 TORNADO THAT BEGAN NEAR NEW CANAAN AND LIFTED NEAR NORWALK WITH ESTIMATED PEAK WINDS OF 100 MPH, A 100 YARD PATH WIDTH, AND A PATH LENGTH OF 3.9 MILES. |
| Oct 2, 5:30 PM EDT | HAIL 1 | New Canaan, CT | |
| Oct 2, 5:35 PM EDT | TSTM WND DMG | New Canaan, CT | ROUTE 15 BETWEEN EXITS 37 AND 38 CLOSED DUE TO DOWNED TREES IN BOTH DIRECTIONS. |
| Oct 2, 5:44 PM EDT | TSTM WND DMG | Norwalk, CT | LARGE TREE DOWN ON WEST NORWALK ROAD NEAR STONY LANE |
| Oct 2, 5:45 PM EDT | TSTM WND DMG | New Canaan, CT | TREES DOWN ACROSS MERRITT PARKWAY AT EXIT 37. |
| Oct 2, 5:45 PM EDT | TSTM WND DMG | Norwalk, CT | MULTIPLE UTILITY POLES DOWN ON SCRIBNER AVENUE BETWEEN YORKSHIRE ROAD AND GILLIES LANE. |
| Oct 2, 5:46 PM EDT | TSTM WND DMG | New Canaan, CT | TREES DOWN ON ROUTE 106 AND FARM ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 4:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
933
WUUS51 KOKX 022128
SVROKX
CTC001-022200-
/O.NEW.KOKX.SV.W.0039.181002T2128Z-181002T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
528 PM EDT TUE OCT 2 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Southern Fairfield County in southern Connecticut...
* Until 600 PM EDT.
* At 528 PM EDT, a severe thunderstorm was located over New Canaan,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Norwalk around 535 PM EDT.
Westport around 540 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
A Tornado Watch remains in effect until midnight EDT for southern
Connecticut.
LAT...LON 4115 7320 4114 7321 4114 7323 4111 7326
4112 7329 4111 7330 4110 7334 4109 7335
4108 7335 4106 7338 4105 7338 4104 7342
4105 7344 4103 7347 4110 7362 4117 7357
4121 7348 4124 7345
TIME...MOT...LOC 2128Z 290DEG 28KT 4113 7351
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Goodman3 follow-up statements
331
WUUS51 KOKX 022131 CCA
SVROKX
CTC001-022200-
/O.COR.KOKX.SV.W.0039.181002T2128Z-181002T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
531 PM EDT TUE OCT 2 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Southern Fairfield County in southern Connecticut...
* Until 600 PM EDT.
* At 530 PM EDT, a severe thunderstorm was located over New Canaan,
moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to trees and power lines.
* This severe thunderstorm will be near...
Norwalk and Darien around 535 PM EDT.
Westport around 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
A Tornado Watch remains in effect until midnight EDT for southern
Connecticut.
LAT...LON 4115 7320 4114 7321 4114 7323 4111 7326
4112 7329 4111 7330 4110 7334 4109 7335
4108 7335 4106 7338 4105 7338 4104 7342
4105 7344 4103 7347 4110 7362 4117 7357
4121 7348 4124 7345
TIME...MOT...LOC 2130Z 290DEG 28KT 4113 7351
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Goodman623
WWUS51 KOKX 022136
SVSOKX
Severe Weather Statement
National Weather Service New York NY
536 PM EDT TUE OCT 2 2018
CTC001-022200-
/O.CON.KOKX.SV.W.0039.000000T0000Z-181002T2200Z/
Fairfield CT-
536 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN FAIRFIELD COUNTY...
At 535 PM EDT, a severe thunderstorm was located over Norwalk, moving
east at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe storm will be near...
Norwalk around 540 PM EDT.
Westport around 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
A Tornado Watch remains in effect until midnight EDT for southern
Connecticut.
LAT...LON 4115 7320 4114 7321 4114 7323 4111 7326
4112 7329 4111 7330 4110 7334 4109 7335
4108 7335 4106 7338 4105 7338 4104 7342
4105 7344 4103 7347 4110 7362 4117 7357
4121 7348 4124 7345
TIME...MOT...LOC 2135Z 290DEG 21KT 4111 7346
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
Goodman820
WWUS51 KOKX 022148
SVSOKX
Severe Weather Statement
National Weather Service New York NY
548 PM EDT TUE OCT 2 2018
CTC001-022158-
/O.CAN.KOKX.SV.W.0039.000000T0000Z-181002T2200Z/
Fairfield CT-
548 PM EDT TUE OCT 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAIRFIELD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Upton NY.
LAT...LON 4115 7320 4114 7321 4114 7323 4111 7326
4112 7329 4111 7330 4110 7334 4109 7335
4108 7335 4106 7338 4105 7338 4104 7342
4105 7344 4103 7347 4110 7362 4117 7357
4121 7348 4124 7345
TIME...MOT...LOC 2147Z 290DEG 28KT 4108 7335
$$
GoodmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 5:18 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 2, 5:18 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
518 PM EDT Tue Oct 2 2018
.SYNOPSIS...
A frontal boundary continues to slowly lift north this evening as
a cold front approaches from the west. This cold front crosses
the region tonight and will be followed by weak high pressure on
Wednesday. A warm front moves north of the region early Thursday,
with a weakening cold front passing through late Thursday into
Thursday evening. High pressure returns Friday and remains into
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Tornado watch 394 in effect until midnight for portions of
northeastern NJ, the lower Hudson Valley, and Fairfield county
CT.
Low pressure and an upper level shortwave moving out of the
Great Lakes region will move into New England, passing north of
the area tonight. This low will drag a cold front across the
region.
A general consensus of the high res-models shows about
1000-1500 J/Kg. The instability is reduced closer to the coast
due to marine influence and less heating. The main severe threat
is from damaging winds. Bulk Shear is progged to be 30-35 kt
and there is enough of a veering wind profile and helicity that
an isolated tornado cannot be ruled out. Any of the storms could
produce locally heavy rainfall. Due to recent rain, an isolated
flash flood threat exists, but a relatively fast steering flow
is a limiting factor.
The severe threat across northeastern New Jersey and Lower
Hudson Valley, and Fairfield CT, diminishes after 02z or so.
The front and shortwave push eastward after midnight bringing
and end to the any severe threat. A few left over showers may
linger towards daybreak.
Lows tonight fall into the 60s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The cold front moves east on Wednesday morning with high
pressure building into the region. Expect dry conditions with
mostly sunny skies as heights build. Temperatures on Wednesday
climb into the 70s and lower 80s. The dry conditions continue
into Wednesday night with lows in the 50s and 60s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday the upper flow, 500-300MB, will be nearly zonal with
the sub tropical high across the Gulf coast states and the
southeast. While to the north a large scale trough remains
across eastern Canada. A weak shortwave will be moving through
the trough Thursday into Thursday night. At the surface and low
levels a warm front moves north early Thursday, followed by a
cold front. This front will be weakening during the afternoon
and evening as the front moves into the upper flow. However, the
region will become warm sectored, and surface instability will
increase later in the day. With the consistency in the timing of
the precipitation from previous forecasts and guidance will
increase probabilities to law end chance by Thursday afternoon.
And then will lower to slight chance later in the day and
Thursday evening as the front weakens and surface instability
also diminishes.
A rather strong ridge, up to 2 standard deviations above normal,
will remain across the eastern states Friday into early next week
with a closed upper high remains along the mid Atlantic region.A
couple of shortwaves, Saturday and Monday, will move out of southern
Canada, however, with the strong ridge in place have decided to get
the area dry although there are hints that a few showers are
possible well inland.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Warm front has moved through the terminals, but with stratus
lingering occasional MVFR will be possible through the evening.
Winds will generally be from the south this evening, strongest at
NYC terminals and KISP where gusts into the mid 20s will be possible.
A cold front is expected to move through the terminals tonight,
with showers and thunderstorms possible well in advance of the
front. Chances are expected to increase into the evening,
especially to the north and west of NYC, with the best chance
for NYC terminals from 01-07Z. Some storms in these areas may
be strong to severe, with 50 kt gusts possible.
Following the cold front, VFR conditions are expected to return by
morning. Strong west to west-northwest winds around 12-15kt may
initially be possible in the morning, before shifting to a light
north-northeast by evening as high pressure builds north of the area.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
02Z.
KLGA TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
02Z.
KEWR TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
01Z.
KTEB TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
01Z.
KHPN TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
01Z.
KISP TAF Comments: Chance of stratus redevelopment. SHRA become
more likely tonight.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wed...VFR.
.Thu...VFR. A slight chance of showers or thunderstorms late in
the day and at night.
.Fri...VFR. NE gusts to 25 kt possible.
.Sat-Sun...VFR.
&&
.MARINE...
An increasing southerly flow will build ocean seas above 5 ft
this evening. Wind gusts on the ocean will also be near 25 kt. A
cold front moves across the waters tonight with winds
diminishing, but seas will remain elevated into Wednesday. As a
result, a Small Craft Advisory remains up through 22z Wednesday.
There is a low chance that some 5 ft seas remain after 22z, but
confidence not high enough to extend the SCA in time. Sub-SCA
conditions are then expected Wednesday night.
A cold front approaches the waters Thursday and southwest winds,
along with occasional gusts, will increase in the afternoon ahead of
the front. However, both winds and seas are forecast to remain below
SCA levels across the forecast waters.
High pressure will build to the north Friday. Winds will become
easterly and initially be strong and gusty until the pressure
gradient weakens late in the day. Gusts on the ocean waters will be
marginal at SCA levels for a few hours. However, ocean seas are
expected to build to SCA levels during Friday. The northeast to east
flow will weaken Saturday into Saturday night and ocean seas will
gradually subside, falling be advisory levels late Saturday night.
With high pressure over the waters winds and seas will be sub
advisory Sunday and Monday.
&&
.HYDROLOGY...
Showers and thunderstorms this evening could produce locally
heavy rainfall. The main threat will be from minor urban and
poor drainage flooding. Isolated flash flooding cannot be ruled
out across northeast New Jersey, NYC metro, the Lower Hudson
Valley, and southern Connecticut. This is where WPC is
highlighting a marginal risk for exceeding flash flood guidance.
Otherwise, no hydrological impacts are expected Wednesday
through the weekend.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for ANZ350-353-
355.
&&
SYNOPSIS...BC/19
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...19
AVIATION...MD
MARINE...BC/19
HYDROLOGY...BC/19
EQUIPMENT...Hazardous weather outlook, Oct 2, 5:15 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service New York NY 515 PM EDT Tue Oct 2 2018 NJZ002-004-103>106-NYZ067>070-031000- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Orange-Putnam-Rockland- Northern Westchester- 515 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 394 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ107-108-031000- Western Union-Eastern Union- 515 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Tonight. There is a risk for severe thunderstorms late this afternoon and this evening. The main threat is from damaging wind gusts, but an isolated tornado cannot be ruled out. Locally heavy rainfall and minor urban flooding is also possible. There is also a marginal risk for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-009-NYZ071-031000- Northern Fairfield-Southern Fairfield-Southern Westchester- 515 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 394 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NJZ006-NYZ072>075-176-178-031000- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London-Hudson- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 515 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. There is a slight risk for strong and possibly severe thunderstorms late this afternoon and evening. The main threat is from damaging wind gusts. Locally heavy rainfall and minor urban flooding is also possible. There is also a marginal risk for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-NYZ078>081-177-179-031000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Nassau-Southern Nassau- 515 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Oct 2, 2:27 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service New York NY
227 PM EDT TUE OCT 2 2018
NYZ067-021930-
Orange-
227 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT ORANGE COUNTY...
At 226 PM EDT, a strong thunderstorm was located over High Point, or
near Matamoras, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Huguenot and Unionville around 235 PM EDT.
Otisville around 240 PM EDT.
Howells around 245 PM EDT.
Middletown and Florida around 250 PM EDT.
Goshen and Chester around 255 PM EDT.
Montgomery around 305 PM EDT.
Walden around 310 PM EDT.
New Windsor and Gardnertown around 315 PM EDT.
Newburgh around 320 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4160 7421 4158 7413 4161 7413 4160 7409
4161 7407 4158 7405 4158 7404 4151 7400
4146 7400 4140 7396 4126 7449 4136 7469
4137 7469 4140 7473
TIME...MOT...LOC 1826Z 246DEG 37KT 4132 7468
NVSpecial weather statement, Oct 2, 3:21 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service New York NY
321 PM EDT TUE OCT 2 2018
NJZ002-NYZ067-069-022000-
Western Passaic-Rockland-Orange-
321 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PASSAIC...SOUTHERN
ORANGE AND ROCKLAND COUNTIES...
At 320 PM EDT, a strong thunderstorm was located over Vernon Valley,
or 9 miles west of Warwick, moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Haverstraw, Monroe, West Point, Warwick, Sloatsburg, Chester,
Greenwood Lake, Pomona, Florida, Harriman, Unionville, Upper
Greenwood Lake, Kiryas Joel, Stony Point and Woodbury.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4144 7399 4134 7396 4132 7398 4128 7395
4125 7397 4120 7393 4117 7392 4113 7445
4120 7437 4131 7460
TIME...MOT...LOC 1920Z 259DEG 28KT 4123 7453
NVSpecial weather statement, Oct 2, 4:00 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service New York NY
400 PM EDT TUE OCT 2 2018
NYZ067>070-022100-
Putnam-Rockland-Northern Westchester-Orange-
400 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
ORANGE...ROCKLAND...SOUTHERN PUTNAM AND NORTHERN WESTCHESTER
COUNTIES...
At 359 PM EDT, a strong thunderstorm was located near Harriman, or
near Monroe, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Pomona around 410 PM EDT.
New City around 420 PM EDT.
Haverstraw around 425 PM EDT.
Peekskill around 430 PM EDT.
Ossining around 435 PM EDT.
Yorktown Heights around 450 PM EDT.
Mount Kisco around 455 PM EDT.
Mahopac and Bedford around 500 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4115 7362 4114 7364 4114 7423 4132 7426
4139 7361
TIME...MOT...LOC 1959Z 262DEG 20KT 4124 7415
GoodmanSpecial weather statement, Oct 2, 5:14 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service New York NY
514 PM EDT TUE OCT 2 2018
CTZ005-009-NYZ070-022200-
Northern Fairfield-Southern Fairfield-Northern Westchester-
514 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
At 513 PM EDT, a strong thunderstorm was located near Bedford, or
near New Canaan, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Stamford, Norwalk, New Canaan, Fairfield, Greenwich, Trumbull,
Westport, Ridgefield, Darien, Wilton, Weston, Redding, Bedford,
Georgetown and Easton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight EDT for southern
Connecticut...and southeastern New York.
LAT...LON 4127 7323 4111 7325 4111 7327 4112 7329
4111 7330 4110 7334 4109 7335 4108 7335
4106 7338 4105 7338 4104 7342 4113 7372
4125 7368
TIME...MOT...LOC 2113Z 284DEG 22KT 4117 7359
GoodmanLocal storm report, Oct 2, 5:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
522 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG STONY POINT 41.23N 74.00W
10/02/2018 ROCKLAND NY LAW ENFORCEMENT
TREES DOWN ON WILDERNESS DRIVE
&&
CJBLocal storm report, Oct 2, 5:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
523 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG MOUNT KISCO 41.20N 73.73W
10/02/2018 WESTCHESTER NY LAW ENFORCEMENT
TREES DOWN ON SAW MILL RIVER PARKWAY AND MAIN STREET
&&
CJBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:14 PM EDT | Special Weather Statement | OKX | 46 min | |
| Oct 2, 5:33 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 12 min |
| Oct 2, 5:48 PM EDT | Special Weather Statement | OKX | 42 min | |
| Oct 2, 6:06 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 84 min |
| Oct 2, 6:12 PM EDT | Special Weather Statement | OKX | 63 min | |
| Oct 2, 6:23 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
| Oct 2, 6:23 PM EDT | Special Weather Statement | OKX | 52 min | |
| Oct 2, 6:43 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 47 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.